MAUDE Adverse Event Report: MAQUET GMBH LEG HOLDER; TABLE AND ATTACHMENTS, OPERATING-ROOM

MAQUET GMBH LEG HOLDER; TABLE AND ATTACHMENTS, OPERATING-ROOM
Model Number 100380A0
Medical Device Problem Codes Fracture (1260); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
Getinge became aware of an issue with one of our accessories - 100380a0 - leg holder used with 720001b0 - meera eu without auto drive.During a leg surgical procedure, an issue occurred when the locking mechanism of the left leg holder failed.The fixing bolt fractured, causing the patient¿s secured leg to suddenly drop.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement resulting in the change of the patient's position, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories - 100380a0 - leg holder used with 720001b0 - meera eu without auto drive.During a leg surgical procedure, an issue occurred when the locking mechanism of the left leg holder failed causing the patient¿s secured leg to suddenly drop.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement resulting in the change of the patient's position, was to reoccur.Following service visit on site, it was confirmed that the fixing bolt had fractured, and the device was replaced with a new one.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.As the locking mechanism malfunctioned, it was considered that the getinge device failed to meet its specifications.A review of received customer product complaints found no past reports of similar incidents resulting in injury to either a patient or an operator.The affected device was manufactured in may 2023.A review of the customer product complaints database showed no prior complaints for this specific device.The root cause analysis was performed by the subject matter expert (sme) at the manufacturing site and documented under task record 1258952.It was determined that the function test could no longer be performed, as functionality was no longer present.The fault pattern reported by the customer was confirmed.An installation error is unlikely, as the product was installed at the customer¿s premises in september 2023 and had operated without issues until the failure.No damage to the leg holder that could have caused the m8 screw to break was detected.Upon detailed investigation of the damaged parts, the malfunction was attributed to a fatigue fracture of the screw.The cylindrical pins likely shifted outward, weakening the connection and leaving the screw as the sole load-bearing component.The visible "constriction" at the center, aligned horizontally when assembled, marks the bending line from the moment the load is introduced by the leg holder.As the leg supports were designed and tested for a 5 year service life, wear and tear or material fatigue are improbable since the device has been in use for 1.5 years.The fatigue fracture resulted from the cylindrical pins gradually loosening.As a corrective measure, the pins are now additionally secured with loctite glue, but affected product was manufactured before the corrective measure was implemented.The manufacturer has initiated the capa 2025-010.In summary and as a result of the root cause evaluation, it can be concluded that the reported issue, namely the fast unintended movement resulting in the change of the patient's position, was related to the design of the leg holder.The correction of b5 describe event or problem field deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: getinge became aware of an issue with one of our accessories - 100380a0 - leg holder used with 720001b0 - meera eu without auto drive.During a leg surgical procedure, an issue occurred when the locking mechanism of the left leg holder failed.The fixing bolt fractured, causing the patient¿s secured leg to suddenly drop.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement resulting in the change of the patient's position, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our accessories - 100380a0 - leg holder used with 720001b0 - meera eu without auto drive.During a leg surgical procedure, an issue occurred when the locking mechanism of the left leg holder failed causing the patient¿s secured leg to suddenly drop.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement resulting in the change of the patient's position, was to reoccur.
 
Event or Problem Description
Getinge became aware of an issue with one of our accessories - 100380a0 - leg holder used with 720001b0 - meera eu without auto drive.During a leg surgical procedure, an issue occurred when the locking mechanism of the left leg holder failed causing the patient¿s secured leg to suddenly drop.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the fast unintended movement resulting in the change of the patient's position, was to reoccur.

Brand Name
LEG HOLDER
Common Device Name
TABLE AND ATTACHMENTS, OPERATING-ROOM
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key21717330
Report Number8010652-2025-0000012
Device Sequence Number19997585
Product Code BWN
UDI-Device Identifier04046768142138
UDI-Public(01)04046768142138(11)230523
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number100380A0
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
720001B0 - MEERA EU WITHOUT AUTO DRIVE.
Patient SexMale